Psoriasis not getting better with steroids

Dear Ask The Doctor:  I have a rash that covers 80 percent of my body i have been taking prednisone for three weeks and its not working like it used to what can i do it is psoriasis
 

Dear Patient:  Psoriasis is a chronic inflammatory skin condition caused by an immune system respose. In psoriasis the normal skin is replaced at a faster rate than normal resulting in a buildup of dead skin on the surface. Psoriasis has a tendency to wax and wane with flares up in the presence of infection, stress, injury, dry skin and alcohol.
Management of psoriasis may involve drugs, light therapy, stress reduction, climatotherapy, and various adjuncts such as sunshine, moisturizers, and salicylic acid. Preventing moisture loss which can occur from hot showers (take cooler showers) and apply a skin moisturizer after your shower and before you sleep is important.
If steroid do not cause relief, coal tar, anthralin, calcipotriene, and tazarotene may be tried. Abruptly stopping steroid therapy in psoriasis or adding known irritant drugs can result in the sudden worsening of psoriasis or appearance of a new form.

Please login or signup to post comments!

SEARCH: